MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KX153
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: vf (ventricular fibrillation).It was reported that intra-op, the surgeon used the balloon with 2.5ml of contrast product in the balloon.The balloon ruptured during inflation.The product came in contact with the patient.No patient complications occurred as a result of the event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Levels:l3 it was reported that no balloon fragments left in the patient.
 
Additional Manufacturer Narrative
A visual and functional review of the ibt reveal that the balloon has ruptured.The rupture is a radial rupture nearer to the distal peek.This type of rupture is consistent with the balloon coming in contact with bone splinters while in the vertebral body.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key7006836
Report Number2953769-2017-00114
Device Sequence Number19170366
Product Code HRX
UDI-Device Identifier00643169093652
UDI-Public00643169093652
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKX153
Device Lot Number0008703601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer10/25/2017
05/01/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date11/20/2017
05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight77